View Complete Reference

McLaughlin, WI and Lundy, SA (1984)

Digit functions of integer sequences

Fibonacci Quarterly 22(2), pp. 105-115.

ISSN/ISBN: 0015-0517 DOI: Not available at this time.

Abstract: The purpose of this paper is to examine the probabilistic structure of the entire set of digits from certain integer sequences. The Fibonacci sequence provides one example. The essential results are that, for a large class of probability laws, the digits are not equiprobable and their values are correlated; but in the limit, as the ordinal number of the digits goes to infinity, the digit values approach equiprobability and their correlation goes to zero. However, under certain conditions, this limiting behavior does not occur; rather, the nonuniform behavior persists for all digits. In particular, subsequences of the Fibonacci sequence exist which exhibit `persistent Benford' behavior.

@article{, title={Digit functions of integer sequences}, author={McLAUGHLIN, WILLIAM I and Lundy, Silvia A}, journal={The Fibonacci Quarterly}, volume={22}, number={2}, pages={105--115}, year={1984}, ISSN={0015-0517}, }

Reference Type: Journal Article

Subject Area(s): Number Theory